MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL DBL VLV; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL DBL VLV; ACCESSORIES,ARTHROSCOPIC
Model Number 72200829
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a knee arthroscopy, when the surgeon made a little strength to loosen the double valve cannula, it broke.The broken part was removed from the patient.The surgery was resumed, after a non-significant surgical delay using a back-up device.No further complications were reported.The current patient's health condition is stable.
 
Event or Problem Description
It was reported that during a knee arthroscopy, when the surgeon made a little strength to loosen the double valve cannula, it broke.However, nothing was left inside the patient because the broken part is where the surgeon places his hand to hold the instrument and use it.The surgery was resumed, after a non-significant surgical delay using a back-up device.No further complications were reported.The current patient's health condition is stable.
 
Additional Manufacturer Narrative
H2: additional information in b5.H10: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Additional information received confirmed the broken part is the part where the surgeon places his hand to hold the instrument and use it.Therefore, the broken part of the instrument can be removed with the surgeon's own hand and no medical/surgical intervention is required.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.Corrected information in b1.

Brand Name
CANN H.F. DGNST 6MM RTBL DBL VLV
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15843461
Report Number1219602-2022-01790
Device Sequence Number6901368
Product Code NBH
UDI-Device Identifier03596010573520
UDI-Public03596010573520
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200829
Device Catalogue Number72200829
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale